MAUDE Adverse Event Report: ANGIODYNAMICS UNIFUSE; UNIFUSE INFUSION SYSTEM W/ COOPER WIRE

ANGIODYNAMICS UNIFUSE; UNIFUSE INFUSION SYSTEM W/ COOPER WIRE
Catalog Number 12401803
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a catheter from a uni 5fx45cmx15cm unifuse system kit.They inserted the catheter and infused the medicine.After 45 minutes they brought the patient into the room, and they started the procedure.As they attempted to remove the catheter, one of the markers was left behind in the patient.The marker was in the forearm of the patient, and retrieved by flushing it out when the sheath was pulled out.
 
Additional Manufacturer Narrative
The customer's reported complaint description of marker band became detached cannot be confirmed, no complaint sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Dhr review of the shr packaging lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Device history records search revealed no quality related issues or manufacturing deficiencies at the time of manufacture.The marker bands are 100% inspected during the manufacturing process.The intended use for the uni-fuse infusion system is intended for the administration of thrombolytic agents into the peripheral vasculature to treat peripheral venous thrombosis and peripheral arterial thrombosis.The device is contraindicated for use in the coronary and cerebral vasculature.The customer in question has used the infusion system in the patient's fistula in their forearm.Use of the infusion system in this location may be a contributing factor to the marker band detachment.In addition, customer indicated use of sheath with the infusion system.A sheath is not provided with the infusion system and if infusion catheter is being placed through a sheath device, this may also be a contributing factor to the marker band detachment.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use (16900121-01) for the uni-fuse infusion system references the following: intended use: the uni-fuse* infusion system is intended for the administration of thrombolytic agents into the peripheral vasculature.Indications: the uni-fuse* infusion system is intended to be used to treat peripheral venous thrombosis and peripheral arterial thrombosis by catheter directed thrombolysis.Contraindications: the uni-fuse infusion system is contraindicated for use in the coronary and cerebral vasculature.The uni-fuse infusion system is not intended for the infusion of blood or blood products.Refer to the product insert of the therapeutic solution for indications, contraindications, side effects, cautions and warnings.Potential complications: potential complications include but are not limited to: · embolism.Instructions for use: 1.Use aseptic technique.2.Flush the pro infusion catheter with sterile, heparinized normal saline.Warning: complications may occur, if all the air has not been removed from the infusion catheter and displaced with saline prior to insertion into the body.3.Insert the pro catheter to the desired location in the peripheral vascular system using fluoroscopic guidance.4.Insert the occluding ball wire into the pro catheter and attach to the pro catheter.Tighten by hand.Warning: never advance the guidewire against resistance; this could cause vessel trauma and/or wire damage.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.5.Pulse or slow infuse through the proximal luer lock.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
UNIFUSE
Common Device Name
UNIFUSE INFUSION SYSTEM W/ COOPER WIRE
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key18920661
Report Number1319211-2024-00043
Device Sequence Number17674861
Product Code KRA
UDI-Device IdentifierH787124018035
UDI-PublicH787124018035
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K950907
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number12401803
Device Lot Number5804331
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer03/15/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale